Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2011, 10:57 PM CDT for Jackson Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 10:57 PM CDT (03:57 UTC)
- Expired
- Mar 26, 2011, 11:35 PM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 11:13 PM CDT | HAIL 0.75 | Quitman, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS54 KSHV 270357
SVRSHV
LAC049-270445-
/O.NEW.KSHV.SV.W.0027.110327T0357Z-110327T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
* UNTIL 1145 PM CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHWEST OF JONESBORO...AND MOVING EAST
SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUITMAN...HODGE...NORTH HODGE...EAST HODGE...CHATHAM AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3216 9231 3221 9277 3245 9277 3242 9241
3231 9230 3223 9230
TIME...MOT...LOC 0356Z 279DEG 33KT 3235 9281
$$
151 follow-up statement
813
WWUS54 KSHV 270435
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 PM CDT SAT MAR 26 2011
LAC049-270444-
/O.CAN.KSHV.SV.W.0027.000000T0000Z-110327T0445Z/
JACKSON LA-
1135 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM THAT MOVED ACROSS THE QUITMAN COMMUNITY IN
NORTHERN JACKSON PARISH HAS WEAKENED AND WAS NO LONGER SEVERE.
HENCE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3216 9231 3221 9277 3245 9277 3242 9241
3231 9230 3223 9230
TIME...MOT...LOC 0434Z 270DEG 36KT 3234 9240
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:24 PM CDT, 33 minutes earlier.
Area forecast discussion, Mar 26, 10:24 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 PM CDT SAT MAR 26 2011 .DISCUSSION... DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS WAITING FOR THE WATCH TO EXPIRE BEFORE REALLY LIGHTING UP THE RADAR OVER NORTHWEST LA. THE PRIMARY THREAT FOR ANY STRONG TO SEVERE STORMS WILL BE HAIL AT THIS POINT. THE COLD FRONT IS DROPPING TEMPS A GOOD 15 DEGREES UPON PASSAGE IN A FEW SPOTS AND WILL PUSH SOUTH OF THE CWA WELL PRIOR TO DAYBREAK. AT THIS TIME...THE BOUNDARY STRETCHES FROM RUSK TEXAS...TO MONROE LA. WE MADE SOME CHANGES TO SKY GRIDS GOING MOSTLY CLOUDY OR BECOMING AND ADJUSTED THE ADJUSTED POPS SINCE THE WATCHES EXPIRATION. LOADED IN NEW NAM DEW POINTS AND WINDS THROUGH DAYLIGHT TOMORROW. /24/ && .AVIATION... A COLD FRONT CONTINUES TO DRIFT SSE ACROSS E TX/N LA THIS EVENING...AND EXTENDS JUST S OF A JSO...TO SHV...TO F24...TO NEAR MLU LINE AS OF 0215Z. ISOLATED CONVECTION WILL REMAIN POSSIBLE THROUGH 06Z FOR AREAS ALONG/S OF THIS BNDRY...HOWEVER CONFIDENCE REMAINS LOW AS WEAK UPPER LEVEL FORCING AND WANING LOW LEVEL INSTABILITY WILL LIMIT ANY ADDITIONAL DEVELOPMENT. VFR CIGS CONTINUE ALONG/JUST BEHIND THE FRONT...BUT A LARGE AREA OF LOW MVFR CIGS OVER SE OK/SW AR WILL QUICKLY SPILL SWD TONIGHT...AFFECTING THE TXK/ELD TERMINALS BEFORE 06Z...AND THE E TX/N LA TERMINALS BETWEEN 06-12Z. THESE CIGS MAY BECOME IFR OVER THE ELD/MLU TERMINALS LATE...WITH THESE LOW CIGS AREAWIDE EXPECTED TO LINGER/ONLY IMPROVE SLOWLY AFTER 17Z AREAWIDE. DESPITE THE FRONT STALLING ALONG THE LA COAST SUNDAY MORNING...SRLY WINDS ABOVE 2.5KFT WILL ALLOW FOR OVERRUNNING TO OCCUR AREAWIDE DURING THE AFTERNOON...AS A WEAK SHORTWAVE TRAVERSES EWD ACROSS THE REGION. THUS...CAN/T RULE OUT SCT -SHRA WITH ISOLATED -TSRA DURING THE LATE AFTERNOON/EARLY EVENING...PRIMARILY ALONG/N OF I-20. THESE MVFR CIGS WILL PERSIST THROUGH MONDAY MORNING BEFORE LIFTING. NNW WINDS 10-15KTS BEHIND TO FRONT THIS EVENING WILL VEER AND BECOME NNE 5-10KTS AFTER 06Z...AND CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD. /15/ && .PREV DISCUSSION... /ISSUED 340 PM CDT SAT MAR 26 2011/ DISCUSSION... SLOWING AND DEEPENING UPPER TROF MOVG SLOWLY ACROSS MS RIVER VALLEY. TRAILING SFC LOW SHOWING UP VIVIDLY ON VISIBLE SATELLITE AND LAPS DATA..WITH TRIPLE POINT NEAR DEQUEEN...COLD FRONT EXTENDING SW TO JUST WEST OF TYR...AND WARM FRONT JUST NORTH OF TXK AND ELD. DEVELOPING CU FIELDS WITH CAPES REACHING AROUND 2500 J/KG...SUGGEST TEMPS IN MID 80S COMING CLOSE TO BREAKING CAP DURG LATE AFTN. STEEP LAPSE RATES SUGGEST POSSIBLE LARGE HAIL AS MAIN SVR THREAT...UNIDIRECTIONAL WIND FLOW SUGGEST TORNADIC THREAT LIMITED TO WARM FRONTAL BOUNDARY LOCATION...MAINLY SOUTHCENTRAL AR...AND EXTREME NORTHCENTRAL LA. MOISTURE ALSO BECOMES SPARSER FURTHER TO THE WEST. SHORT WAVE...NOT EVIDENT ON PREVIOUS MODELS... SEEN ON LATEST NAM AND ECMWF TO DIVE INTO CWA TOMORROW...WITH STRONG ISENTROPIC LIFT. GOING WITH 40 TO 50 PERCENT POPS...BUT MAY BECOME WIDESPREAD IN COVERAGE. A SUBSEQUENT SHORT WAVE ARRIVING LATE MONDAY NIGHT WILL LIKELY TRACK FURTHER NORTH...SO KEEPING CHANCE IN NORTHERN CWA INTO TUESDAY...MORE UNCERTAIN FURTHER SOUTH. MOISTURE BECOMES TRAPPED IN INVERSION WITH THIS COLD AIR IN PLACE. CLOUDY AND UNSEASONALLY COOL FOR MUCH OF THE WEEK...WITH A LARGE UPPER LOW DEVELOPING OVER TX BY THURSDAY. RAINFALL MAY BE MORE CONVECTIVE ON THURSDAY....THAN OVERRUNNING SHORTWAVE ACTIVITY EARLIER IN THE WEEK. FINALLY...DRY AIR IN FLOW BECMG ZONAL ON TAP FOR THE UPCOMING WEEKEND IN THE EXTENDED./VII/. AVIATION... FOR AVIATION...EXPECT MOSTLY SCATTERED TO BROKEN CLOUDS AROUND 5 KFT FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. EXCEPTION MAY BE MVFR CIGS AND VISIBILITY IN THE VICINITY OF A COLD FRONT... CURRENTLY FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS. THE FRONT WILL MOVE SOUTHEAST AROUND 25 KTS AND SHOULD REACH DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA BY 03Z THIS EVENING. SURFACE WINDS PRECEDING THE FRONT MAY CREATE SOME HAZARDS FOR LIGHT AIRCRAFT... WITH SOUTHWEST WINDS OF 15 TO 20 KTS AND GUST APPROACHING 30 KTS AT TIMES. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO THE NORTHWEST AT SPEEDS AROUND 10 KTS WITH GUSTS TO 20 KTS. ISOLATED TSTMS WILL ALSO CREATE FLIGHT HAZARDS...ALONG AND AHEAD OF THE FRONT THROUGHOUT MUCH OF THE AFTERNOON AND EVENING. COVERAGE OF STORMS WILL INCREASE THIS EVENING ACROSS SOUTHCENTRAL AR AND NORTHCENTRAL LA. FOLLOWING FRONTAL PASSAGE THIS EVENING AND CONTINUING INTO SUNDAY...EXPECT OVERCAST CIGS BETWEEN 1 AND 2 KFT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 49 56 47 66 56 / 10 40 30 10 10 MLU 49 56 48 66 59 / 40 40 40 10 10 DEQ 42 49 41 62 49 / 10 50 20 10 30 TXK 44 51 42 60 51 / 10 50 20 10 20 ELD 45 52 41 61 52 / 10 50 30 10 10 TYR 48 55 49 65 59 / 10 40 20 10 10 GGG 49 56 48 64 58 / 10 40 20 10 10 LFK 55 62 53 71 65 / 20 40 30 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/15
Hazardous weather outlook, Mar 26, 11:47 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SAT MAR 26 2011 ARZ050-051-059-060-070-071-LAZ017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-271700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-SABINE LA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1147 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING AS AFTERNOON HEATING DESTABILIZES THE ATMOSPHERE. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ARZ061-072-073-LAZ001>006-010>014-018>022-271700- NEVADA-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1147 AM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG A COLD FRONT LATER THIS AFTERNOON...AS THE FRONT...AIDED BY AFTERNOON HEATING...BEGINS TO MOVE TO THE SOUTH AND EAST. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER...STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VII
In the hours before
Special weather statement, Mar 26, 7:30 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT SAT MAR 26 2011
ARZ071-072-LAZ002-270115-
BOSSIER-COLUMBIA-LAFAYETTE-
730 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BRADLEY...BUSSEY...EMERSON...MACEDONIA...SMITHLAND...TAYLOR AND
WELCOME...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRADLEY...OR 16
MILES WEST OF SPRINGHILL...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Mar 26, 9:31 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT SAT MAR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 E BRADLEY 33.10N 93.55W
03/26/2011 E0.50 INCH LAFAYETTE AR LAW ENFORCEMENT
THE HAIL FELL NEAR LAKE ERLING.
&&
15Special weather statement, Mar 26, 10:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT SAT MAR 26 2011
LAZ003-012-270345-
BIENVILLE-WEBSTER-
1000 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
HEFLIN AND RINGGOLD...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN OVER
LAKE BISTINEAU...OR 15 MILES SOUTH OF MINDEN...MOVING EAST AT 30 MPH.
HALF INCH TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Special weather statement, Mar 26, 10:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT SAT MAR 26 2011
LAZ011-012-018-270445-
BIENVILLE-NATCHITOCHES-RED RIVER-
1038 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1145 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE...RED RIVER AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
ASHLAND...CASTOR...CHESTNUT...CRICHTON...FRIENDSHIP...
GOLDONNA...HALL SUMMIT...LOGGY BAYOU...LUCKY...MARTIN...SALINE
AND WOMACK...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF RINGGOLD...OR
10 MILES WEST OF HALL SUMMIT...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 25 min |
| Mar 26, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln, Webster | 64 min |
| Mar 27, 4:34 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.